Nov-Dec '05 | briefing | mail | interviews | articlespsorchat | psorchat review | don't say this | flaker creativity | flakers' jargon | other places | archives | send mail | ed dewkesearch | acknowledgments | legal stuff | 2004 Ed Dewke

Looking for Flaker Friends in Northern Ireland
from Jacqui X.

Background:  Cautious about Cyclosporine

Hi Ed.  You still help psoriatics so much with the work you put in and we do really appreciate it.  I have just had to stop cyclosporine as my blood pressure went dangerously high. The drug made my psoriatic arthritis much worse, which I didn’t understand.  Has anyone else experienced this?  Also, as a dark-haired girl, I got so hairy it was awful.  I had to shave my hands and face and everywhere in between.  I felt less than human.

Also, Ed, I live in Bangor in Northern Ireland in the UK and would love to find other psoriatics for friendship as I think it could make such a difference for people like us.  So, if anyone who lives in Bangor wanted to contact me it would be great (I can also travel to meet new friends).  Just reading FlakeHQ makes you feel less alone and more human — as psoriasis can dehumanize you if you don’t fight to not let it.  Thank you again, Ed, and kind regards.  -Jacqui X

*****

Ed’s Response:  Nice to hear from you, Jacqui.  Sounds like yours and my cyclosporine experiences are pretty similar. I, too, must usually stop taking the drug because of elevated blood pressure.  I also get pretty severe edema (swelling in limbs) that makes me look like I have no ankles, just fat calves that end atop fat feet.  And the hair growth!  Wow!  If it wasn't so gross it'd be fascinating.  Being a fellow, I don't mind so much the new shrubbery on chest and back, but the flora bursting out of my nose and ears is sometimes shocking. 

Where our experiences differ slightly is cyclo's effect on our P-arthritis. It's true that cyclosporine isn't known to have much positive effect on P-arthritis, but I've found if I start cyclo AFTER A COURSE (usually 10-12 months) of METHOTREXATE, the cyclo will maintain my improved PA, usually for many months.  Methotrexate REALLY helps PA, and so far it's the only drug I've used that makes my PA stop hurting.  I've followed methotrexate with courses of cyclo and courses of other things and the cyclo is the only drug that's seems to prolong the benefits of the methotrexate for me.

Last month (September '05) 6.4% of FlakeHQ's traffic came from Great Britain.  Can't say for sure how many of those readers are in Ireland — or specifically Northern Ireland — but about a dozen correspondence exchanges with flakers in Ireland have been posted here.  If any one in Northern Ireland would like to email you, they should email me first and I'll pass their email along to you.

Meanwhile, take solace in the fact that your werewolf syndrome (excessive hair growth from cyclosporine) will diminish quickly now that you're off the drug; and I hope you are able to find something else that works for you.  Stay in touch.  -Ed

This Month's Mail | Archives

www.flakehq.com